MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-14
Medical Device Problem Codes Malposition of Device (2616); Activation, Positioning or Separation Problem (2906); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open and deployed prematurely.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the ophthalmic internal carotid artery (ica).The landing zone was 3.3mm distally and 4.09mm proximally.It was noted the patient's vessel tortuosity was minimal.Dapt (dual antiplatelet treatment) was administered.The angiographic result was the pipeline deployed successfully but prematurely.The pipeline distal end landed in the m1 which was not intended.It was reported that the doctor placed the guide catheter (benchmark 071) just distal to the horizontal petrous.They then sent the phenom 27 with the aristotle 24 wire into the distal m1 segment.They then pulled the wire and pushed the 4x14 pipeline shield through the phenom 27.They started to unsheath the phenom 27 to open up the distal end of the pipeline.They exposed approximately 1/3 of the pipeline and it took a cigar shape.The distal and proximal end were pinched, while the middle of the device opened up.They then resheathed the pipeline to push the sleeves off and it then unsheathed the device in the same spot.The device opened up this time.The doctor then took a closer look at the device and said that the wire was disassociated from the pipeline.They noted they had no control over the pipeline and it was deployed.They then recaptured the wire with the phenom 27 and pulled all devices out.The pipeline distal end was in the m1 and extended down into the ica past the aneurysm.It luckily covered the aneurysm and successfully flow diverted.This was not the correct distal end landing zone.It was noted the pipeline failed to open in the proximal and distal sections.The pipeline was not positioned in a bend.Less than 50% of the pipeline was deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.There were no additional steps or other devices required to open the pipeline.Balloon angioplasty was used to open the pipeline.The pipeline was not removed and full apposition was achieved.Pipeline premature deployment also occurred.The pushwire was not rotated or pulled back at any time during the procedure.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a penumbra 6f benchmark 071 guide catheter, phenom 27 microcatheter, and aristotle 24 guidewire.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the cause of the event was not determined.There was no friction or difficulty during delivery or positioning.The device did not jump during deployment.The catheter has to move to deploy the device.The catheter was resheathing or recapturing the device.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19004690
Report Number2029214-2024-00523
Device Sequence Number8445699
Product Code OUT
UDI-Device Identifier00763000284336
UDI-Public00763000284336
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2026
Device Model NumberPED2-400-14
Device Catalogue NumberPED2-400-14
Device Lot NumberB501181
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer03/29/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date04/23/2024
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexFemale
Patient Weight63 KG